Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 77, NWS North Platte, NE

May 29, 2000Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2000, 9:06 PM CDT for Holt County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2000, 9:06 PM CDT (02:06 UTC)
Expired
May 29, 2000, 10:00 PM CDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Holt County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 6:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
3109 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 300207
SVRLBF
NEC089-300300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT MON MAY 29 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1000 PM CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTH OF AMELIA...OR ABOUT 25 MILES
  SOUTHWEST OF O'NEILL...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR CHAMBERS AROUND 925 PM CDT
  7 MILES SOUTH OF INMAN AROUND 955 PM CDT
  NEAR EWING BY 10 PM CDT
  7 MILES SOUTH OF PAGE AROUND 10 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR NORTHWESTERN NEBRASKA.

NNNN

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:49 PM CDT, 6 hours 17 minutes earlier.

Area forecast discussion, May 29, 2:49 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT MON MAY 29 2000

...CHALLENGE WILL BE CONVECTIVE POPS TONIGHT AND TUES NIGHT AND
LOCATION OF 850 MB FRONT...

850 MB FRONT LOCATED ROUGHLY ANW-AIA AND PROGGED TO MOVE SOMEWHAT NWD
TO NEAR SD BORDER BY NIGHTFALL.  MERRIMAN PROFILER SUPPORTS THIS
WITH WINDS NOW LIGHT S-SE.  SFC TRIPLE POINT IS TRYING SET UP
ACROSS NW NEB.  MEANWHILE HIGH BASED TSRA IS ONGOING ACROSS SE WY
BEHIND THE DRYLINE SUPPORTED BY WEAK MIDLATTITUDE VORT OVER SWRN
WY.  PLENTY OF WAA ACROSS HIGH PLAINS AND MOISTURE ACROSS CNTL NEB IS
BEGINNING TO FEED IN ACROSS NRN NEB PANHANDLE.  QUESTION REMAINS AS
TO HOW STRONG 700 MB CAP WILL BE THROUGHOUT FCST CYCLE.  THUS FAR CAP
HAS BEEN QUITE STG LIMITING CONVECTION TO AREAS WELL NORTH OF 850 MB
FRONT WHERE MOISTURE AVAILABILITY HAS BEEN LIMITED.

THIS AFTN IT APPEARS DRYLINE INTERACTION MAY BE DEVELOPING ACROSS
WRN NEB SETTING THE STAGE FOR A BIT MORE WIDESPREAD CONVECTION WITH
STORMS DEVELOPING NEAR OR JUST NORTH OF 850 MB FRONT.  MODELS ALL
DIFFER AT LOWER LEVELS SHOWING TRADITIONAL BIASES WITH THE POSITION
OF 850 MB LOW.  ALL INDICATE GOOD DIVERGENCE ALOFT TONIGHT MOVING
QUICKLY E OVER SRN SD.  BEST 850 CONVERGENCE NATURALLY ACROSS NRN NEB
SO NRN ZONES ARE FAVORED AT THIS POINT FOR BEST POPS.  SWRN NEB
COULD SEE ANOTHER ROUND OF HIGH BASED TSRA THIS EVENING...PERHAPS
WORKING EWD AND WEAKENING OVER SCNTL NEB.

BY TUES AM...850 MB FRONT MIGHT BE NR ONL-BBW-LBF-SNY.  WILL KEEP THE
SRN ZONES IN THE TOASTER TUES.  LBF IN TRANSITION.  AREAS NORTH
COMPARATIVELY QUITE COOL.

ANOTHER MCS IS PROGGED TO FIRE OFF LATE TUES.  ONCE AGAIN ALONG OR
JUST N OF 850 MB FRONT.  OVERALL CONFIDENCE IS LOW AT THIS POINT.
LAST NIGHTS SWODY1 BUST WAS A BIT OF A WAKEUP CALL.  WILL GO SCT POPS
TUES NIGHT FOR NOW.

ON WEDS...FRONT PRESUMABLY WILL BE LOCATED OVER SWRN NEB AS MCSS...
WEAK OR OTHERWISE CONTINUE HELP FRONT SWD.  ALL AREAS OF CWA
SHOULD BE BEHIND 850 MB FRONT.  YET ANOTHER MCS IS PROGGED TO
FIRE OFF WEDS NIGHT...ALTHOUGH AVNS MCS PARAMETERS ARE ONLY WEAKLY
INDICATED.

EXTENDED...MRF NOW INDICATES FRONT WILL LINGER ACROSS NRN KS/SRN NEB
PERHAPS THROUGH SATURDAY...SCT POPS ARE THEREFORE INDICATED
THROUGHOUT EXTNDD FCST.

.LBF...NONE.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:05 PM CDTSevere Thunderstorm WarningLBFKeith40 min
May 29, 7:30 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson45 min
May 29, 7:50 PM CDTTornado WarningLBFLincoln25 min
May 29, 8:00 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer45 min
May 29, 8:14 PM CDTSevere Thunderstorm WarningLBFLincoln46 min
May 29, 8:27 PM CDTSevere Thunderstorm WarningLBFCuster63 min
May 29, 8:45 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup60 min
May 29, 8:52 PM CDTTornado WarningLBFCuster38 min
May 29, 9:33 PM CDTSevere Thunderstorm WarningLBFCuster27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.